The Mathematical Institute, University of Oxford, Eprints Archive

Suicide substrate reaction-diffusion equations: varying the source

Burke, M. A. and Maini, P. K. and Murray, J. D. (1993) Suicide substrate reaction-diffusion equations: varying the source. Journal of Mathematics Applied Medicine & Biology, 10 (2). pp. 97-114.



The suicide substrate reaction is a model for certain enzyme-inhibiting drugs. This reaction system is examined assuming that the substrate diffuses freely while the enzyme remains fixed. Two sets of initial and boundary conditions are examined: one modelling an instantaneous point source, akin to an injection of substrate, the other, a continuous point source, akin to a continuing influx, or intravenous drip, of substrate. The quasi-steady-state assumption is applied to obtain analytical solutions for a limited parameter space. Finally, further applications of numerical and analytical experimentation on pharmaceutical mechanisms are described.

Item Type:Article
Uncontrolled Keywords:suicide substrate • reaction-diffusion equations • analytical solution • quasi-steady-state assumption • instantaneous point source • continuous point source
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:498
Deposited By: Philip Maini
Deposited On:12 Dec 2006
Last Modified:29 May 2015 18:23

Repository Staff Only: item control page